I'm wondering if anyone has been on IVIG in the past and had side effects (I had a migraine for about 7-10 days after and nothing seemed to help until my neuro prescribed a taper of presdnisone for 5 days). After two attempts at one brand of IVIG, the doc and infusion company changed me to a different brand of IG and they decided to pre-treat me with 120 mg of Solumedrol before the infusion...well I became shaky and weak and was home sick for a week before I realized my blood sugar was high. They slowed down the infusion time and I really think the 2nd brand of IVig would have worked without side effects if I hadn't had the Solumedrol. I have told me neuro several times that my body is VERY sensitive to steroids and yet I've been on a combination of oral prednisone (40mg every other day and Imuran 150mg twice a day).
The Imuran has been fine, but the prednisone is causing me to become hyperglycemic and OF COURSE GAINED 30+ pounds which makes it harder for me to exercise and feel good with all this extra weight. Anyhow, I have asked my neuro if I could go back to IVig treatment with the 2nd brand of IVig and he said: "well, you had side effects from that." NO, I had side effects from the overabundance of steroids they gave me!! I just think this whole path is spiraling downward and they neuro is telling me he's running out of options. Is there some kind of insurance reason why I can't go back to IVig??
I also asked about getting Physical Therapy to help make me stronger and they said "no" because it's an autoimmune disease and causes numbness and tingling which they can't treat with Physical Therapy.
Please help. I live in Michigan and my neurologist is in Ann Arbor.
My left side of my body is starting to get numb and tingling again and I don't know what to do. I feel lousy most of the time, but I have to get up and go to work 40 hours a week as a Social Worker in a hospital. I need my job for the health insurance.
Lisa in Michigan